I am a 58 year old female who has episodes of extreme nausea resulting in vomiting. This can happen at any time or place. No temp. I have had upper and lower GI tests, colonooscopy, empying test, and visits to primary care Dr. in addition to 2 Gastro. Dr.'s.
I have been diagnosed with B12 deficiency (malabsorption - get injections every 3 weeks) fibromyalgia, possible MS, and numerous environmental and food allergy. I have extreme fatigue associated with fibro and I am on disability.
I have small areas of plaque on my brain (thus the MS diagnosis- I see a neurologist regularly)) that have recently increased for the first time in 20 years. My most recent MRI was 6 months ago. I have had complete hysterectomy, appendectomy, and gall bladder removal.
These episodes can happen day or night. There is no common denominator - they just happen. The Dr.'s say not to worry about it but they aren't the ones leaving the house with towel in hand - just in case. I have tigan to take when I get nauseas but most recently, I threw it up during one of these episodes.
Is there anything I have overlooked? Any suggestions? I don't believe I have discussed with neurologist - none of my Dr.'s have indicated that it might be neurological.
Sorry to hear you are going through this. What nerve of that doctor to tell you not to worry about it!!!!! Throw up on his shoes the next time you see him and tell HIM not to worry about it.
But anyway, I found something that I will post for you. This person does mention b12 def also......Good luck, I hope you feel better soon. I know how nausea is the pits. I am on Interferon and that makes my stomach sick at times. Btw, the answer the doc gives to this guy might not be the greatest answer but the inflamation that he mentioned from the b12 def is what jumped out at me that might be worth you looking into.
Q. After eating a hamburger and getting sick I have not felt the same since. For the past 3 years I've had nausea that comes and goes throughout the day. This nausea is quite debilitating. I also get stomach pains. I've had numerous tests done and all seem normal according to my doctor. They did tell me that I have a B12 deficiency (I had to take shots once a month for this) and also an enlarged liver with fatty deposits (I don't drink and never have). The doctors are unsure why. I am taking Motilium 10 mg. 3 x a day which seems to help the nausea somewhat. The specialist says it isn't gastroparesis as I did have a gastric emptying study done. Is it possible that the tests are not conclusive? With gastroparesis being inconsistent is it possible the testing missed it? How accurate is it? I've also had a pancreatic attack. Once again I was told that my gallbladder is okay and they have no idea why I have the stomach pains or nausea. Any ideas on what this could be or where I could be looking for some relief? Any help is appreciated.
A. "There are many causes of nausea. Although it seems extremely coincidental that your symptoms began after a bad experience 3 years ago, (? food poisoning then). Food poisoning really should not cause chronic nausea, although it is not uncommon to get lactose intolerance following such an illness. Lactose intolerance usually presents as abdominal cramps, gas and diarrhea after consuming dairy products. Your symptoms do not resemble this disorder.
Due to your diagnosis of Vitamin B12 deficiency, one has to consider atrophic gastritis (inflammation of the stomach) or a malabsorption disorder of the intestine, both of which may cause nausea, although there is usually diarrhea with malabsorption. The fatty liver is probably an incidental finding. It is very unlikely that you have gastroparesis (impairment of stomach motility) with a normal gastric emptying study. If not done already, I would recommend a Schillings test which can help distinguish between stomach vs. intestinal disorder. Also, if an upper and lower endoscopy, and small bowel series have not been performed yet, I would advise this be considered. Treatment with an acid blocker such as Zantac or Aciphex may be very helpful. Domperidone (Motilium) may also be very helpful as may be Reglan."
"I suggest you follow up with your gastroenterologist and consider psychological evaluation, as anxiety and various other disorders may cause nausea as well. Less likely is a central nervous system disorder that may cause nausea. If the GI work up is normal, one could consider checking a CT scan of the brain. Also, you mentioned you "had to take B12 shots"; generally, once you have B12 deficiency, you have to stay on life long monthly B12 injections. You may want to get another B12 blood test level done."
I didn't like the advice of "consider psychological evaluation," that the doc gave to this guy. I am sure a person would know if something was bothering them to the point it was making them peuk, but anyhow maybe the b12 shots will eventually help, hope so.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.